Alert archive / Alabama / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 457, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Nov 15, 2005, 5:54 PM CST for Lamar County, Alabama. It was in force for 51 min. 5 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 15, 2005, 5:54 PM CST (23:54 UTC)
- Expired
- Nov 15, 2005, 6:45 PM CST
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Lamar County, AL
The radar
The Columbus AFB radar (KGWX), 26 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 15, 6:22 PM CST | FUNNEL CLOUD | 2 Sw Vernon, AL | FUNNEL CLOUD REPORTED IN THE STAR COMMUNITY. |
| Nov 15, 6:23 PM CST | FUNNEL CLOUD | 1 Sw Vernon, AL | FUNNEL AND WALL CLOUDS REPORTED CROSSING COUNTY ROAD 9 JUST SOUTHWEST OF VERNON. |
| Nov 15, 6:25 PM CST | TSTM WND DMG | Vernon, AL | ROOF DAMAGE REPORTED IN DOWNTOWN VERNON. |
| Nov 15, 6:30 PM CST | TORNADO | Vernon, AL | BRIEF TOUCHDOWN THAT PARTIALLY TORE OFF A ROOF OF A BUILDING MATERIALS COMPANY BUILDING...AND DAMAGED OTHER NEARBY BUILDINGS. |
| Nov 15, 6:37 PM CST | FUNNEL CLOUD | 4 Ne Millport, AL | FUNNEL CLOUD REPORTED CROSSING COUNTY ROAD 12 4 MILES NORTHEAST OF MILLPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 3:15 PM CST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.9 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -61 J/kg
- Mixed-layer LCL
- 555 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 152354
SVRBMX
ALC075-160045-
/O.NEW.KBMX.SV.W.0457.051115T2354Z-051116T0045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
554 PM CST TUE NOV 15 2005
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LAMAR COUNTY IN WEST CENTRAL ALABAMA
* UNTIL 645 PM CST
* AT 550 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS 60 TO 75
MPH...WHICH CAN KNOCK DOWN LIMBS AND POWER LINES...DAMAGE WEAK
STRUCTURES...AND PUSH TRUCKS OFF THE HIGHWAY. THIS STORM WAS
LOCATED 19 MILES WEST OF MILLPORT...OR ABOUT NEAR COLUMBUS AFB...
AND MOVING EAST AT 35 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
MOLLOY...VERNON...STAR...FERNBANK...HIGHTOGY AND KENNEDY.
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3367 8826 3368 8825 3374 8825 3376 8824
3378 8819 3378 8816 3384 8796 3355 8795
3355 8827
$$
MBS/91What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 2:23 PM CST, 3 hours 31 minutes earlier.
Area forecast discussion, Nov 15, 2:23 PM CST, 3 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 223 PM CST TUE NOV 15 2005 .SHORT TERM...(TONIGHT - THURSDAY NIGHT) SCATTERED SHOWERS AND A FEW THUNDERSTORMS BEGINNING TO DEVELOP ACROSS THE STATE THIS AFTERNOON. BACK TO OUR WEST, INTENSE SQUALL LINE DEVELOPING ACROSS ARKANSAS, LOUISIANA AND MISSISSIPPI. THIS LINE SHOULD BEGIN TO PUSH INTO WEST ALABAMA AROUND 9 PM TO 12 AM...ALONG OR JUST AHEAD OF THE COLD FRONT AND EXIT CENTRAL ALABAMA BETWEEN 4 AND 6 AM. 12Z MODEL RUNS BEGIN TO LIFT MOST OF THE DYNAMICS OUT OF THE SOUTHEAST AS THE LINE APPROACHES...LEAVING THE HIGHEST POTENTIAL FOR DAMAGING WINDS AND TORNADOES ACROSS OUR NORTHWEST COUNTIES THEN WEAKENING AS THE LINE CONTINUES TO PUSH TO THE SOUTHEAST. ISOLATED SUPERCELLS AHEAD OF THE MAIN LINE COULD BE AN ISSUE LATER THIS AFTERNOON AND EARLY EVENING. THE HAZARDOUS WEATHER OUTLOOK (HWOBMX) DETAILS ALL THIS INFORMATION VERY WELL. BEHIND THE FRONT FOLLOWS A MAJOR PUSH OF COLD WEATHER. STRONG ADVECTION PATTERN SHOULD KEEP WEDNESDAY (AFTERNOON) HIGHS IN THE UPPER 40S NORTHWEST TO MID 50S SOUTHEAST. SHOULD BE BREEZY AT TIMES TOO, MAKING IT FEEL EVEN COLDER. AREA-WIDE FREEZE BY THURSDAY MORNING AND A FREEZE WATCH WILL BE REQUIRED FOR THIS AFTERNOONS PACKAGE. THURSDAY LOOKS SIMILAR TO WEDNESDAY WITH HIGHS AGAIN IN THE UPPER 40S TO MID 50S. ANOTHER AREA-WIDE FREEZE BY FRIDAY MORNING. .LONG TERM...(FRIDAY - TUESDAY) NORTHWEST FLOW ALOFT WILL KEEP CENTRAL ALABAMA IN A BELOW AVERAGE TEMPERATURE PATTERN THROUGH THE EXTENDED. HIGHS MAINLY IN THE 50S WITH LOWS RANGING FROM UPPER 20S TO MID 30S. NO RAIN CHANCES. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 46 51 25 51 / 100 40 0 0 ANNISTON 49 50 29 50 / 100 50 0 0 BIRMINGHAM 44 50 27 50 / 100 10 0 0 TUSCALOOSA 45 52 28 52 / 100 10 0 0 CALERA 47 52 29 52 / 100 10 0 0 AUBURN 55 55 30 55 / 80 50 0 0 MONTGOMERY 53 54 30 54 / 100 50 0 0 TROY 55 55 31 55 / 80 50 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... LAKE WIND ADVISORY ALL AREAS THROUGH 6 AM WEDNESDAY. FREEZE WATCH ALL AREAS FOR WEDNESDAY MORNING. && 88/88
Hazardous weather outlook, Nov 15, 5:03 PM CST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 503 PM CST TUE NOV 15 2005 ALZ011>015-017>050-161230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 503 PM CST TUE NOV 15 2005 ...SEVERE WEATHER THREAT TONIGHT... ...LAKE WIND ADVISORY IN EFFECT TONIGHT... ...FREEZE CONDITIONS EXPECTED THURSDAY MORNING AND FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. A STRONG COLD FRONT WILL MOVE INTO NORTHWEST ALABAMA THIS EVENING... AND EXIT SOUTHEAST ALABAMA EARLY WEDNESDAY MORNING. THE AIRMASS AHEAD OF THE FRONT IS WARM AND UNSTABLE...ESPECIALLY FOR NOVEMBER. THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY DURING THE EVENING HOURS. AT THIS TIME...THE GREATEST THREAT IS EXPECTED ACROSS THE FAR WEST AND NORTHWEST PARTS OF CENTRAL ALABAMA...INCLUDING LAMAR... MARION...WINSTON...FAYETTE...PICKENS...TUSCALOOSA...SUMTER... GREENE AND WALKER COUNTIES. THE STORMS IN THESE COUNTIES WILL BE CAPABLE OF PRODUCING DAMAGING WINDS AND SOME TORNADOES.THE REMAINDER OF CENTRAL ALABAMA WILL SEE THE POTENTIAL OF DAMAGING WINDS AND ISOLATED TORNADOES. THERE MAY BE TWO LINES OF SEVERE WEATHER DURING THIS EVENT. ISOLATED SUPERCELL THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS AND TORNADOES ARE POSSIBLE AHEAD OF THE FRONT. AS THE FRONT APPROACHES... A SQUALL LINE WITH EMBEDDED SUPERCELL THUNDERSTORMS IS EXPECTED... WITH THE THREAT OF DAMAGING STRAIGHT LINE WINDS AND TORNADOES. ALL INTERESTS IN CENTRAL ALABAMA SHOULD MONITOR WEATHER CONDITIONS AND FORECASTS...AND BE PREPARED TO TAKE PROTECTIVE ACTION IF A WARNING IS ISSUED. THE THREAT FOR SEVERE WEATHER WILL GRADUALLY END FROM NORTHWEST TO SOUTHEAST AS THE FRONT PASSES DURING THE OVERNIGHT HOURS. ALONG WITH THE THREAT OF SEVERE WEATHER...BREEZY CONDITIONS ARE EXPECTED AHEAD AND BEHIND THE COLD FRONT. WIND GUSTS OF 25 TO 40 MPH CAN BE EXPECTED ON OPEN WATERWAYS...AND OVER HIGHER TERRAIN. THE WINDS WILL SWING AROUND TO A NORTHERLY DIRECTION AND REMAIN BREEZY LATE TONIGHT AND EARLY WEDNESDAY. ONCE AGAIN...WIND GUSTS COULD REACH 25 TO 35 MPH ON AREA LAKES AND WATERWAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. COLD AIR WILL FUNNEL INTO ALABAMA BEHIND THE STRONG COLD FRONT. LOW TEMPERATURES THURSDAY AND FRIDAY MORNING WILL RANGE FROM 25 TO 32 DEGREES. THEREFORE...A WIDESPREAD FREEZE IS EXPECTED EACH MORNING. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL BE REQUIRED TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 5:17 AM CST | Lake Wind Advisory | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 23 hr |
| Nov 15, 3:29 PM CST | Freeze Watch | BMX | Autauga, Barbour, Bibb, Blount, Bullock, Calhoun and 33 more | 12 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.